Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 219, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 7, 2004, 6:04 AM CST for Pearl River County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2004, 6:04 AM CST (12:04 UTC)
- Expired
- Dec 7, 2004, 6:30 AM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 4:10 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 7, 4:10 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 410 AM CST TUE DEC 7 2004 .DISCUSSION... NEARLY SOLID SQUALL LINE OF THUNDERSTORMS...A FEW STRONG...WAS MOVING EAST AROUND 25 KNOTS. WIND GUST TO 40 KNOTS WAS OBSERVED AT BATON ROUGE AIRPORT FROM A THUNDERSTORM OUTFLOW...SO STRONGER STORMS EAST OF MCCOMB AND BATON ROUGE COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS DURING THE EARLY MORNING HOURS. IT IS NOT ANTICIPATED A WEATHER WATCH WILL BE NECESSARY FOR THE FORECAST AREA SINCE ANY SEVERE WEATHER SHOULD BE VERY ISOLATED. THUNDERSTORMS PRECEDE COLD FRONT WHICH MOVED THROUGH MCCOMB AND BATON ROUGE BEFORE 4 AM. THIS FRONT IS EXPECTED TO SLOW DOWN AS IT MOVES THROUGH THE REMAINDER OF THE FORECAST AREA TODAY AND STALLS OUT IN THE OFFSHORE COASTAL WATERS LATE TODAY AND TONIGHT. THIS SLOWING IS DUE TO THE FRONT BECOMING PARALLEL TO THE UPPER LEVEL WINDS AS THE STRONG SHORTWAVE TROUGH MOVES RAPIDLY NORTHEAST ACROSS THE OH VALLEY AND GREAT LAKES. DRIER AIR SURGING IN BEHIND THE FRONT WILL END THE RAIN WITHIN A FEW HOURS...AND PARTLY SUNNY SKIES ARE EXPECTED FOR AT LEAST THE NORTHWEST HALF OR TWO/THIRDS OF THE FORECAST AREA BY THIS AFTERNOON. AS HAS BEEN THE CASE WITH THIS SYSTEM...THE ETA HAS BEEN TRENDING TOO SLOW WITH THE MOVEMENT OF THE COLD FRONT...SO WILL FAVOR THE GFS. THE NEXT IN A SERIES OF FAST MOVING SYSTEMS NEAR THE WEST COAST IS EXPECTED TO MOVE TOWARDS THE FORECAST AREA AS A POSITIVE TILT UPPER TROUGH WEDNESDAY INTO THURSDAY WITH THE TROUGH AXIS EXPECTED TO PASS THROUGH THE AREA LATE THURSDAY OR THURSDAY NIGHT. THE OLD FRONTAL BOUNDARY TO OUR SOUTH IS EXPECTED TO MOVE NORTH AS A WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT BEFORE THE NEXT...STRONGER COLD FRONT ARRIVES LATE THURSDAY. AM EXPECTING RAIN AND EMBEDDED CONVECTION TO BREAK OUT WEDNESDAY AFTERNOON WITH NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT SEVERE THUNDERSTORM PROBABILITIES ARE LOW AT THIS TIME. A DEEP UPPER TROUGH APPEARS TO SETTLE OVER THE EASTERN CONUS FRIDAY INTO THE WEEKEND. THIS SHOULD BRING SOME COOLER THAN NORMAL TEMPERATURES GIVEN FORECAST THICKNESSES FOR THE FRIDAY TO SATURDAY PERIOD...SO HAVE TWEAKED TEMPERATURES DOWN DURING THIS PERIOD. A NEEDED PERIOD OF EXTENDED DRY WEATHER MAY FINALLY OCCUR DURING THE FRIDAY TO MONDAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 49 70 61 / 40 00 20 80 BTR 74 52 72 64 / 40 00 40 80 MSY 76 60 73 66 / 60 10 40 60 GPT 75 57 69 65 / 60 10 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Dec 7, 5:25 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CST TUE DEC 7 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071730- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 525 AM CST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...GENERALLY NORTH OF INTERSTATE 10 AND EAST OF INTERSTATE 55...THROUGH ABOUT 9 AM THIS MORNING. THE MAIN THREAT WITH THIS LINE OF STORMS WILL BE WIND GUSTS OF 40 TO 60 MILES AN HOUR ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. A FEW STORMS COULD PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO. THE THUNDERSTORMS WERE OCCURRING IN ADVANCE OF A COLD FRONT WHICH IS EXPECTED TO MOVE TO THE COAST THIS AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH AFTER 9 AM...AND ONLY A FEW SHOWERS ARE EXPECTED TO LINGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL SWING BACK NORTH INTO THE AREA WEDNESDAY NIGHT AS A WARM FRONT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT MOVES THROUGH. DO NOT EXPECT THUNDERSTORMS TO BE SEVERE...AS THEY WILL REMAIN ELEVATED. HOWEVER...A STRONG COLD FRONT WILL SWING THROUGH THE AREA THURSDAY EVENING INTO FRIDAY MORNING. UNCERTAINTY STILL EXISTS IN THE EXACT STRENGTH AND TIMING OF THIS SYSTEM...BUT SCATTERED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED EARLY THIS MORNING...MAINLY NORTH OF INTERSTATE 10 AND EAST OF INTERSTATE 55. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:38 AM CST | Tornado Warning | LIX | Washington | 37 min |
| Dec 7, 4:50 AM CST | Special Marine Warning | LIX | 85 min | |
| Dec 7, 5:34 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 26 min |
| Dec 7, 5:13 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.